Visible Blue Vein After Fillers?

Hi Im hoping to get some advice to treat under eye bruising after fillers. I had fillers injected under my eye 6 months ago and have been left with a very visible blue vein under one eye and a raised swollen vein under the other. It looks like I have a slight eye bag under each eye. I returned to the doctor who advised me to see a facial plastic surgeon who specialises in treating this problem. Can you offer me any solutions to fix this problem? Im a 28 year old female. Thanks.

Doctor Answers (2)

Filler

+1

Depending on which filler was used, that blue bagginess under your eye may be the result of the filler.  If that's the case, then that might be completely reversible with a subsequent injection of hyaluronidase.  If the filler was one of the hyaluronic acids, I would discuss this with your doctor.


Seattle Dermatologic Surgeon

It could be the Tyndall Effect

+1

Sorry to hear about your problem.  It sounds like you may have developed the Tyndall Effect.  This is a fairly uncommon reaction some people get to fillers, most often hyaluronic acid-based ones, that are injected into the thin tissues under the eyes.  The scattering of light from the injected filler can cause a bluish discoloration.  It's been described in the scientific literature multiple times, but is not common in most other areas of the face (like the nasolabial folds).

Most physicians treat the Tyndall effect by injecting hyaluronidase, a substance that can be obtained from compound pharmacies.  It can dissolve the hyaluronic acid filler away, but may take more than one treatment.  I encourage you to see a reputable, board-certified plastic surgeon, facial plastic surgeon, dermatologist, or oculoplastic surgeon to check it out. 

Good luck.

Anthony Youn, MD
Detroit Plastic Surgeon
5.0 out of 5 stars 30 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.